Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 50, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 16, 2016, 8:45 AM CDT for Fremont County, Iowa. It took effect at Sep 17, 2016, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2016, 8:45 AM CDT (13:45 UTC)
- In effect from
- Sep 17, 2016, 1:00 AM CDT
- Expired
- Sep 17, 2016, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 90 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Nishnabotna River near Randolph (RDPI4). The gauge peaked at 17.86 ft at Sep 16, 2016, 9:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06808500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:13 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 16, 6:13 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 613 AM CDT FRI SEP 16 2016 .SHORT TERM...(today through Sunday) Issued at 328 AM CDT FRI SEP 16 2016 Ending morning thunderstorms, the chance for afternoon development in our southeast, then a relatively tranquil weekend, are the primary highlights of this forecast. Large area of thunderstorms developed Thursday afternoon under mid level diffluent zone southeast of upper low moving into the Dakotas. Storms affected northeast Nebraska early in the day, then line of severe storms fired along a line from northern Iowa into central Nebraska. That eventually turned into a heavy rain event for much of our area from near Columbus through west central Iowa. Meanwhile mid level vort center spawned more storms in a north-south line in south central Nebraska which progressed through southeast Nebraska and southwest Iowa early Friday. What is left behind are areas of showers with isolated thunderstorms. Extrapolation of showers concurs with short-range model output in moving most of our area on back side of rain by mid morning. That should leave the bulk of the mid day hours dry. However cold front tied to Northern Plains upper low is forecast to swing into southeast Nebraska and southwest Iowa this afternoon, and lingering mid level sheared vorticity over the same area will provide enough of a kicker to get a few storms firing this afternoon. Several hi- res short term models are suggesting this scenario currently, but we'll have to wait and see what kind of airmass will be available after morning convection churns things up. Still enough evidence to maintain at least a slight chance for convection southeast of Interstate 80 later this afternoon into the evening. Beyond that, high pressure will settle into the region for Saturday, bringing a relatively dry and mild day with mostly sunny skies and light northwest winds. Another mid level trough is forecast to enter the Plains Saturday night then swing east of our area early Sunday. Induced warm/moist advection over retreating surface high pressure could trigger an isolated elevated thunderstorm after midnight Saturday night before trough exits to the east. Thus will maintain our small chances then. Otherwise southerly low level flow will return Sunday allowing temperatures to bump back up into the lower 80s most areas. .LONG TERM...(Sunday night through Thursday) Issued at 328 AM CDT FRI SEP 16 2016 Mainly zonal mid level flow regime will be in place for the start of the work week before trough begins to settle into the Pacific Northwest, causing southwest flow across the Plains Wednesday and Thursday. ECMWF and GFS are in general agreement with this pattern evolution, but differ on more minor waves entering our area and thus precipitation potential. Nonetheless, both suggest prolonged period of moisture return ahead of any mid level perturbations, and thus at least a chance for convection with each wave. The first chance will come Wednesday and continue off-and-on through Thursday. Perhaps the best chance will come Wednesday night when GFS shows a surface front moving into Nebraska and Iowa. Otherwise will see temperatures averaging the 80s for highs until we are behind that front on Thursday. && .AVIATION...(12Z TAFS for KOFK...KLNK and KOMA.) Issued at 604 AM CDT FRI SEP 16 2016 VFR conditions are expected through the TAF cycle. IFR ceilings are sneaking close to KOMA/KLNK this morning, but am leaning toward the stratus staying out of the TAF sites. If they do impact the sites, it should be short-lived. Otherwise, clearing skies are expected, with ceilings transitioning to 10-15kft to 25kft to clear. Winds will be light and variable early in the period, perhaps leaning toward light west-northwesterly by tonight into Saturday morning. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...Mayes
Hazardous weather outlook, Sep 16, 7:43 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 743 AM CDT FRI SEP 16 2016 IAZ043-055-NEZ031>034-042>045-170245- MONONA-HARRISON-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT RESIDUAL FLOODING OF STREAMS AND LOW-LYING AREAS WILL CONTINUE THIS MORNING DUE TO OVERNIGHT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ088>093-170245- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR ISOLATED THUNDERSTORMS IN FAR SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ056-069-079-080-090-091-NEZ011-012-015>018-030-050>053-065>068- 078-170245- SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-BUTLER-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MAYES
In the hours before
Local storm report, Sep 16, 5:14 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
514 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM HEAVY RAIN HOWELLS 41.72N 97.00W
09/16/2016 M4.40 INCH COLFAX NE CO-OP OBSERVER
RAINFALL TOTAL YESTERDAY EVENING THROUGH OVERNIGHT.
&&
BMAYESLocal storm report, Sep 16, 6:27 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
627 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 WNW WEST POINT 41.85N 96.75W
09/16/2016 M5.02 INCH CUMING NE MESONET
NEBRASKA MESONET AT WEST POINT. RAINFALL TOTAL FOR
CALENDAR DAY SEPT 15.
&&
BMAYESLocal storm report, Sep 16, 6:58 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
658 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN TEKAMAH 41.78N 96.22W
09/16/2016 M6.05 INCH BURT NE CO-OP OBSERVER
24-HOUR TOTAL
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:47 PM CDT | Flash Flood Warning | OAX | Burt, Thurston | 5 hr |
| Sep 15, 7:57 PM CDT | Flash Flood Warning | OAX | Cuming, Stanton, Thurston, Wayne | 5 hr |
| Sep 15, 8:04 PM CDT | Special Weather Statement | OAX | Cuming, Stanton | 26 min |
| Sep 15, 8:12 PM CDT | Flash Flood Warning | OAX | Colfax, Madison, Platte, Stanton | 8 hr |
| Sep 15, 8:36 PM CDT | Special Weather Statement | OAX | Colfax | 24 min |
| Sep 15, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 21 min |
| Sep 15, 8:44 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 5 hr |
| Sep 15, 9:19 PM CDT | Special Weather Statement | OAX | Colfax | 26 min |
| Sep 15, 9:31 PM CDT | Special Weather Statement | OAX | Washington | 29 min |
| Sep 15, 9:39 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Platte | 6 hr |
| Sep 15, 10:09 PM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Stanton, Thurston | 6 hr |
| Sep 15, 10:11 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 49 min |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Dodge | 41 hr |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Cuming | 37 hr |
| Sep 15, 10:23 PM CDT | River Flood Warning | OAX | Dodge | 41 hr |
| Sep 15, 10:51 PM CDT | Special Weather Statement | OAX | Butler, Jefferson, Saline, Seward | 39 min |
| Sep 15, 10:52 PM CDT | Flash Flood Warning | OAX | Burt, Washington | 6 hr |
| Sep 15, 11:07 PM CDT | River Flood Warning | OAX | Dodge | 21 hr |
| Sep 15, 11:15 PM CDT | Flash Flood Warning | OAX | Burt, Colfax, Cuming, Dodge | 5 hr |
| Sep 15, 11:19 PM CDT | Special Weather Statement | OAX | Burt, Dodge | 41 min |
| Sep 15, 11:27 PM CDT | Special Weather Statement | OAX | Jefferson, Saline, Seward | 48 min |
| Sep 15, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Saunders | 46 min |
| Sep 16, 12:09 AM CDT | Special Weather Statement | OAX | Gage, Lancaster | 51 min |
| Sep 16, 12:20 AM CDT | Flash Flood Warning | OAX | Burt, Washington | 4 hr |
| Sep 16, 12:36 AM CDT | Special Weather Statement | OAX | Cass, Sarpy | 39 min |
| Sep 16, 12:40 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 50 min |
| Sep 16, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 24 min |
| Sep 16, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 30 min |
| Sep 16, 1:25 AM CDT | Flash Flood Warning | OAX | Washington | 3 hr |
| Sep 16, 1:40 AM CDT | Flash Flood Warning | OAX | Burt, Washington | 3 hr |
| Sep 16, 3:24 AM CDT | River Flood Warning | OAX | Dodge | 20 hr |
| Sep 16, 6:52 AM CDT | Areal Flood Advisory | OAX | Burt, Colfax, Cuming, Dodge, Madison, Platte and 4 more | 6 hr |
| Sep 16, 8:38 AM CDT | Areal Flood Warning | OAX | Burt, Colfax, Cuming, Dodge, Platte, Stanton | 9 hr |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Cass | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Otoe | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Richardson | 4 days |
| Sep 15, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Shelby | 44 min |
| Sep 15, 8:00 PM CDT | Special Weather Statement | OAX | Harrison | 30 min |
| Sep 15, 8:49 PM CDT | Special Weather Statement | OAX | Harrison, Shelby | 41 min |
| Sep 16, 1:44 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 31 min |
| Sep 16, 2:12 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 48 min |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Montgomery | 52 hr |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Fremont | 66 hr |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.